# SDR CA140821007

- Difficulty date: August 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 11,115 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Part time: 10,872 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) CHIP LIGHT EVENT OCCURRED4.  THE ENGINE WAS INSPECTED IAW MM.  A SMALL PIECE OF METAL WAS FOUND ON THE OIL RETURN ELECTRIC CHIP DETECTOR AND ALSO ON THE NON-ELECTRIC MO5 CHIP DETECTOR.  THE MODULE 4/5 SCAVENGE OIL STRAINER WAS REMOVED AND A LARGE PIECE OF A GEAR TOOTH WAS FOUND. THE ACFT WAS GROUNDED AND ENGINE CHANGED THE FOLLOWING DAY.  WE WERE UNABLE TO GAIN ACCESS TO THE ENGINE TO FURTHER INVESTIGATE THE SOURCE OF THE METAL UNTIL YESTERDAY.  AFTER REMOVING THE MODULE 5 AND INSPECTING THE GEARS, USING A BOROSCOPE, FOUND THE UPPER DRIVE PINION TO HAVE 3 GEAR TEETH BROKEN OFF.  THE OTHER 2 GEAR TEETH WERE FOUND IN THE BOTTOM OF THE MO5 GEAR CASE.  LATE SUBMISSION DUE TO THE REMOTE LOCATION AND ACCURATE INFORMATION.
